Thunderstorm Wind, Perry
- When
- July 12, 6:00 PM CST
- Where
- Perry County, 4.73 mi NW of Lobelville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.821, -87.818
Trees downed on Red Bank Road.
An area of showers and thunderstorms formed in a moisture rich airmass across Middle Tennessee ahead of an approaching frontal system during the evening hours on Monday, July 12th. Some of these thunderstorms reached severe thresholds, producing thunderstorm wind, flash flood, heavy rain, and lightning damage across several counties in the mid state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
An area of showers and thunderstorms formed in a moisture rich airmass across Middle Tennessee ahead of an approaching frontal system during the evening hours on Monday, July 12th. Some of these thunderstorms reached severe thresholds, producing thunderstorm wind, flash flood, heavy rain, and lightning damage across several counties in the mid state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 12, 5:04 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 604 PM CDT MON JUL 12 2010 .UPDATE...ADDED AVIATION SECTION. && .AVIATION... BNA...APPROACHING BOW ECHO COMPLEX FROM WEST TENNESSEE WILL LIKELY REACH BNA BY 02Z, ALTHOUGH ATMOSPHERIC MODELS DO SHOW THE SYSTEM WEAKENING SOMEWHAT AS IT MOVES ACROSS THE TENNESSEE RIVER AND INTO MIDDLE TENNESSEE. DO BELIEVE WE WILL SEE SIGNIFICANT RAINFALL THIS EVENING AND OVERNIGHT...BUT THE STRONGEST ACTIVITY MAY COME IN THE FORM OF A SQUALL LINE TUESDAY AFTERNOON. CSV...BELIEVE MOST OF THE WX WILL HOLD OFF UNTIL 06Z OR LATER, AS THE BOW ECHO COMPLEX NOW MOVING ACROSS WEST TENNESSEE WILL WEAKEN CONSIDERABLY BY THE TIME IT REACHES THE CUMBERLAND PLATEAU. DO EXPECT MAINLY LIGHT SHOWERS AND FOG OVERNIGHT AND IN THE MORNING, WITH A POSSIBLE SQUALL LINE MOVING THROUGH LATE TUESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 256 PM CDT MON JUL 12 2010/ SHORT TERM (THRU WED)... EURO/NAM/GFS MODELS HOLD NARROW BAND OF HIGH MOISTURE ACROSS MID TN REST OF THE AFTERNOON-TNGT. AFTERNOON HEATING WILL DRIVE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION REST OF THE AFTERNOON. THE NEXT UPR WAVE COMING OUT THE SOUTHERN PLAINS WILL HEAD EAST AND GENERATE THUNDERSTORMS IN ARKANSAS THIS AFTERNOON. STORM COMPLEX WL TAP INTO HIGH PRECIP WATER VALUES ACR MID TN TNGT... WITH RAIN HEAVY AT TIMES. THREAT OF HEAVY RAINFALL WL CONTINUE ACROSS MID TN TUE MORNING. FLASH FLOOD WATCH IN EFFECT TNGT THROUGH TUE MORNING. TWO TO FOUR INCHES OF RAINFALL POSSIBLE. SYSTEM SINKS SOUTHEAST TUE NGT WITH WARM UPR RIDGE RETURNING WED. LONG TERM (THU-MON)... VERY WARM TEMPS EXPECTED MID-LATE WEEK. MID-UPR 90S WEST OF PLAT. WARM AIR ALOFT SHOULD SUPPRESS RAIN WED-THU. GEM/EURO/GFS SHOW H5 RIDGE SPLITS FRI...WITH ISO/SCT STORMS POSSIBLE. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR TNZ005>011-022>034-056>066-075-077>080-093>095. && ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 PM CDT MON JUL 12 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-132230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 519 PM CDT MON JUL 12 2010 ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE MID STATE TONIGHT ...AND A FEW MAY BECOME SEVERE...WITH DAMAGING WINDS...HAIL...AND TORRENTIAL DOWNPOURS. SINCE MUCH OF THE MID STATE HAS ALREADY RECEIVED BETWEEN ONE AND THREE INCHES OF RAIN OVER THE LAST FEW DAYS...ADDITIONAL HEAVY RAINS WILL QUICKLY LEAD TO RUNOFF...AND POSSIBLE FLOOD PROBLEMS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT WIND DAMAGE...HAIL...AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 19
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 10 NNW NASHVILLE 36.31N 86.85W
07/11/2010 DAVIDSON TN EMERGENCY MNGR
TREES WERE REPORTED DOWNED ON UNION HILL ROAD NEAR
JOULTON.
&&
31PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
126 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/11/2010 DAVIDSON TN TRAINED SPOTTER
TREES DOWN ON BELL ROAD AT HAMILTON CREEK
0510 PM TSTM WND DMG 8 W CLARKSVILLE 36.56N 87.49W
07/11/2010 MONTGOMERY TN COUNTY OFFICIAL
TREES DOWN IN THE WOODLAWN COMMUNITY
0512 PM HAIL CLARKSVILLE 36.56N 87.35W
07/11/2010 E0.25 INCH MONTGOMERY TN TRAINED SPOTTER
DIME SIZE HAIL ALONG RIVERSIDE DR, HEAVY RAIN CAUSING
PONDING ON STREETS
0515 PM TSTM WND DMG 1 S CLARKSVILLE 36.55N 87.35W
07/11/2010 MONTGOMERY TN COUNTY OFFICIAL
TREES DOWN IN CLARKSVILLE AT THE FOLLOWING
LOCATIONS...EDMONDSON FERRY ROAD, LIBERTY PARKWAY,
RICHARDSON AND DANIEL STREETS, RIVERWOOD PLACE, SWIFT
DRIVE, CLARK STREET, CLOVERDALE AND GREEN LEAF STREETS,
AND SOUTH 12TH STREET.
1030 PM TSTM WND DMG 10 NNW NASHVILLE 36.31N 86.85W
07/11/2010 DAVIDSON TN EMERGENCY MNGR
TREES WERE REPORTED DOWNED ON UNION HILL ROAD NEAR
JOULTON.
&&
31SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 646 PM CDT MON JUL 12 2010 TNZ022-024-056>058-093-130045- BENTON-HICKMAN-HUMPHREYS-LEWIS-PERRY-WAYNE- 646 PM CDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HICKMAN...HUMPHREYS... LEWIS...PERRY AND WAYNE COUNTIES... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A BOW ECHO EXTENDING FROM HOLLADAY, TO PARSONS, TO SALTILLO, MOVING EAST AT 30 MPH. THE LEADING EDGE OF THIS LINE OF STORMS WILL BE NEAR... LINDEN BY 710 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED ALONG THE BOW ECHO. ROSE
The national radar mosaic for the moment the first event began.
9 thunderstorm wind, 1 heavy rain, 1 lightning. Local standard time, as filed.
Trees downed on Red Bank Road.
Trees were downed on Rayburn Road along with minor flooding being reported.
One tree was downed on Mt. Oliver Road.
Sherrifs office estimated wind gusts of around 60 mph.
Wind gusts to 61 mph were recored by a home anemometer.
Multiple trees were downed across several roads in Nashville. This included Belton Drive, Hazelton Road, Hester Besley Road, 32nd Avenue North, Shackleford Road, Belmont Boulevard, Louisiana Avenue, and Lakeshore Drive.
Two Warren County ambulance medics were injured when their vehicle hydroplanned on Interstate 440 near Nolensville Road in Nashville. The ambulance, which was traveling east back toward Warren County, slid into the median, crashed over the guardrail between lanes, and vaulted into the oncoming westbound lanes. It came to rest on its side. Investigators believed that heavy rain contributed to the accident, noting the ambulance was traveling at normal highway speeds when the crash occurred. The abulance was deemed a total loss. There were two people were in the ambulance. The ambulance driver recieved bone fractures but was in stable condition at the time of this report. Type and amount of bone fractures were not provided. The other paramedic was treated and released from Vanderbilt Hospital that evening. Details concerning type and extent of injury for this paramedic were not provided.
Tall hickory tree was struck by lightning 20 to 30 feet away from a home. Lightning debarked the majority of the tree.
Downed trees were reported on Moriah Drive.
Trees were downed just northwest of Hurricane Ridge Road in Edgar Evins State Park.
Power lines and trees were downed along U.S. Highway 70 in Elmwood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250794, 250796, 249645, 249644, 249643, 251000, 251795, 250802, 251001, 251014, 251009.